Forum

Sore throat taking oxybutynin

I’ve been taking oxybutynin for 5 days. My throat is so sore. Feels like swallowing razor blades. Even hurts when eating. Does anyone know if this side effect goes after a while. If I drink only hot drinks help but then I’m going to the loo more which defeats the object. It’s worse at night. Help please.

Hi Debra

It could be because Oxybutinin is well known for causing a dry mouth. It’s maybe a worse case of dryness.

In any case, Doctors are now beginning to prefer not to prescribe Oxybutinin, because it’s one of a group of drugs known as anticholinergics. These cross the blood brain barrier and as such, can affect your cognitive processes in the future.

Have you tried any of the other drugs for overactive bladder? Many people find that Betmiga does a better job with fewer side effects. There is also Tolterodine and Vesicare. You could swap to one of those and see if that helps.

Personally, in your situation, speak to your GP (if possible tomorrow) and see what they say. I imagine they would suggest you stop the Oxybutinin. If you can’t speak to a GP, talk to a pharmacist. They can’t give you definitive answers, but can tell you that it’s known to be a side effect.

(In fact if I were you, I’d stop taking it today, then talk to the GP tomorrow! But that’s just my opinion.)

Sue

1 Like

Hi Sue

Thank you for the reply. I felt so horrible that I did stop taking the oxybutynin. I still have a dry mouth but my throat isn’t as sore. I just want to feel like I did before taking the tablets. I’m seeing my MS nurse this week and I’m going to speak to her about it.

Thanks again

Regards

Debra